Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 10, NWS Albuquerque, NM

March 20, 2014Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 20, 2014, 6:44 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 20, 2014, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2014, 6:44 AM MDT (12:44 UTC)
In effect from
Mar 20, 2014, 1:00 PM MDT
Expired
Mar 20, 2014, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3045 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WWUS85 KABQ 201244
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
644 AM MDT THU MAR 20 2014

...RED FLAG WARNING FROM 1PM TO 8 PM MDT TODAY FOR PORTIONS OF 
THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.BREEZY TO LOCALLY WINDY CONDITIONS COMBINED WITH VERY LOW
HUMIDITY WILL IMPACT THE NORTHEAST AND EAST CENTRAL PLAINS THIS
AFTERNOON. AN UNUSUALLY DRY AIRMASS WILL CREATE SEVERAL HOURS OF
SINGLE DIGIT HUMIDITY READINGS. MIXING WILL BE QUITE HIGH ACROSS 
THIS AREA AND BE COMBINED WITH HAINES 5 VALUES. SKIES WILL ALSO
BE MOSTLY SUNNY AND AFTERNOON TEMPERATURES WILL RANGE BETWEEN 5
AND 15 DEGREES ABOVE NORMAL.

NMZ104-108-202130-
/O.UPG.KABQ.FW.A.0014.140320T1900Z-140321T0200Z/
/O.NEW.KABQ.FW.W.0010.140320T1900Z-140321T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
644 AM MDT THU MAR 20 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS THIS
  AFTERNOON TO EARLY THIS EVENING. THE MAIN AREA OF IMPACT WILL BE
  FROM ABOUT 40 MILES SOUTH TO 60 MILES NORTH OF INTERSTATE 40 FROM
  JUST EAST OF CLINES CORNERS TO THE TEXAS STATE LINE.

* 20 FOOT WINDS...WEST/SOUTHWEST WIND 20 TO 25 MPH WITH GUSTS 
  TO 35 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 3 AND 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR TRASH BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
1 follow-up statement
553 
WWUS85 KABQ 202137
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT THU MAR 20 2014

...RED FLAG WARNING THROUGH 8 PM MDT TODAY FOR PORTIONS OF THE
NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.BREEZY WINDS HAVE COMBINED WITH VERY LOW HUMIDITY TO CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHEAST AND EAST CENTRAL
PLAINS THIS AFTERNOON. LITTLE CHANGE TO CURRENT CONDITIONS IS
EXPECTED THROUGH THE PEAK HEATING OF THE DAY. CRITICAL CONDITIONS
WILL SLOWLY SUBSIDE THIS EVENING AS WINDS AND TEMPERATURES WILL
SLOWLY DROP AFTER SUNSET.

NMZ104-108-210200-
/O.CON.KABQ.FW.W.0010.000000T0000Z-140321T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
337 PM MDT THU MAR 20 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS THIS 
  AFTERNOON TO EARLY THIS EVENING. THE MAIN AREA OF IMPACT WILL 
  BE FROM ABOUT 40 MILES SOUTH TO 60 MILES NORTH OF INTERSTATE 
  40 FROM JUST EAST OF CLINES CORNERS TO THE TEXAS STATE LINE. 

* 20 FOOT WINDS...WEST/SOUTHWEST WIND 20 TO 25 MPH WITH GUSTS 
  TO 35 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 2 AND 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR TRASH BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 20, 5:51 AM MDT, 53 minutes earlier.

Area forecast discussion, Mar 20, 5:51 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT THU MAR 20 2014

.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS TO PERSIST THROUGH AND BEYOND 12Z FRI. EXPECT
FAIRLY LIGHT WINDS MOST OF WEST HALF OF NM...SOME AFTERNOON
BREEZINESS EAST...ESPECIALLY BETWEEN LVS AND TCC. GUSTS AT THOSE
TWO SITES FORECAST AROUND 30KTS BY MID AFTERNOON.

43

&&

.PREV DISCUSSION...329 AM MDT THU MAR 20 2014...
.SYNOPSIS...
NORMAL LATE MARCH TEMPERATURES WILL CONTINUE THROUGH THE REST OF
THE WORK WEEK...WITH SOME COOLER AIR MOVING INTO EASTERN NEW
MEXICO OVER THE WEEKEND AND BRINGING A FEW SHOWERS TO NORTHERN AND
NORTHEASTERN NEW MEXICO. A WEATHER SYSTEM TAKING SHAPE OVER
SOUTHERN CALIFORNIA EARLY NEXT WEEK WILL HELP PULL A LITTLE MOISTURE
NORTHWARD INTO NEW MEXICO BY MIDWEEK.

&&

.DISCUSSION...
CURRENTLY...WEAK RIDGE EXTENDS FROM NORTHERN CHIHUAHUA ACROSS NEW
MEXICO TO CENTRAL COLORADO...AS DOME OF HIGH PRESSURE DOMINATES AT
THE SURFACE. WEAK TROUGH EXTENDS FROM EASTERN COLORADO INTO
NORTHEAST NEW MEXICO...AND THIS IS HELPING TO ORGANIZE WIND
DIRECTIONS OVER THE EAST AND CENTRAL...AS WINDS RUN LIGHT AND
VARIABLE OVER THE WEST.

MODELS...IN GOOD AGREEMENT THROUGH THE FIRST HALF OF NEXT WORK
WEEK...WITH SOMEWHAT REDUCED AGREEMENT FROM MIDWEEK ONWARD IN
UPSTREAM FEATURE TIMING AND PLACEMENT. MOST IMPACT IS ON
DETAILS...WITH A BROAD IDEA OF PATTERN EVOLUTION RELATIVELY INTACT
GIVEN THE DIFFERENCES FOR THE OUTER PERIODS. WEAK RIDGE OVER NEW
MEXICO WILL FLATTEN AND DRIFT EAST TROUGH THIS AFTERNOON...AS WEAK
WEST COAST TROUGH DIGS TO SOUTHERN CALIFORNIA AND NORTHERN BAJA
CALIFORNIA. THIS FEATURE WILL MAKE AGONIZINGLY SLOW CRAWL TOWARD
NEW MEXICO HEADING INTO THE WEEKEND...WITH NET EFFECT PROVIDING A
TROUGH POCKET TO PHASE WITH MORE AGGRESSIVE SYSTEMS WELL TO THE
NORTH. THIS WILL KEEP NEW MEXICO IN INCREASINGLY TURBULENT ZONAL
FLOW INTO SATURDAY NIGHT...WITH A VERY MODEST KICKER TROUGH
PUSHING THE WHOLE WORKS EASTWARD INTO THE SOUTHERN PLAINS STATES
BY SUNDAY AFTERNOON. UPSTREAM RIDGE BUILDING FROM THE TROPICAL
EAST PACIFIC TO THE PACIFIC NORTHWEST WILL STRUGGLE TO REMAIN
INTACT ON ITS EASTWARD TRANSLATION ACROSS THE WESTERN U.S.
INCLUDING NEW MEXICO THROUGH TUESDAY NIGHT. MODEL TIMING STARTING
TO GET A LITTLE RAGGEDY...AS DOMESTIC GFS SOLUTION RUNNING OUT
AHEAD OF EUROPEAN COLLEAGUES AT ECMWF. GFS WILL SHEAR AN UPSTREAM
WEST COAST TROUGH RAPIDLY ACROSS NEW MEXICO THROUGH
MIDWEEK...LEAVING NEW MEXICO IN BROAD ZONAL FLOW THROUGH THE REST
OF THE WORK WEEK. EUROPEAN ECMWF SOLUTION LESS HURRIED...AS WEST
COAST TROUGH REACHES SOUTHERN CALIFORNIA LATE WEDNESDAY NIGHT AND
MAKES A SLOWER TRIP ACROSS NEW MEXICO...MOVING OUT INTO NORTH
TEXAS BY FRIDAY MORNING. BROAD TROUGHINESS REMAINING WILL SUPPORT A
MORE BACKED FLOW OVER NEW MEXICO...WITH A LITTLE MORE TURBULENCE
IN THIS SOUTHWEST FLOW AS THE WORK WEEK DRAWS TO A CLOSE. MODEL
SOLUTIONS ARE CLOSE ENOUGH FOR A BASIC DIFFERENCE SPLIT FOR
NOW...WITH SOME FORWARD LOOKS AT FUTURE RUNS FOR A BETTER
AGREEMENT ON FEATURE TIMING FOR THE LAST HALF OF NEXT WEEK.

FOR TODAY..WEAK RIDGE OVERHEAD UNDER DOME OF HIGH PRESSURE...WITH
WEAK TROUGH REMAINING IN PLACE FROM EASTERN COLORADO TO EASTERN
NEW MEXICO. WARMING TREND WILL PUSH HIGH TEMPERATURES TODAY WELL
INTO DOUBLE DIGITS ABOVE LATE MARCH NORMALS WITH 5 TO 10 DEGREE
WARM DEPARTURES IN THE WEST. A DRY DAY...AND SOUTHWEST BREEZES
DEVELOPING THIS AFTERNOON OVER DRY COUNTRY BROADLY ALONG THE
INTERSTATE 40 CORRIDOR WILL PRODUCE SOME FIRE WEATHER HEADACHES
THIS AFTERNOON. BREEZES WILL ALSO KICK UP THE BLOWING DUST OVER
THE EAST AND NORTHEAST...WITH EVENING GUSTS ADDING PORTIONS OF
TORRANCE COUNTY AND THE RIO GRANDE VALLEY TO THE DUSTY SWIRL THIS
EVENING.

FOR FRIDAY...STRENGTHENING ZONAL FLOW ALOFT AS COOL PUSH OUT OF
THE CENTRAL PLAINS STATES ENCROACHES ON THE NORTHEAST PLAINS...AND
SPRAWLING SURFACE LOW SETS UP ACROSS NEW MEXICO. BIG WARMTH IN THE
NORTHEAST WILL BE DRAGGED BACK BELOW NORMAL DURING THE DAY ON
FRIDAY AS COLDER AIR PENETRATES FROM THE NORTH. WITH MOISTURE IN
DREADFULLY SHORT SUPPLY...WILL NOT EXPECT ANY SHOWER DEVELOPMENT
AS THE COOL AIR PUSHES SOUTH AND CHALK THIS ONE UP TO A WIND SHIFT
ONLY FOR NOW. BREEZES OVER THE NORTHEAST PLAINS WILL KICK UP THE
DUST FRIDAY AFTERNOON NEAR THE OKLAHOMA AND TEXAS PANHANDLES.
BREEZES AND CONTINUED LOW HUMIDITIES WILL KEEP A LOCALIZED FIRE
WEATHER CONCERN GOING FOR ANOTHER AFTERNOON.

FOR SATURDAY...SOUTHBOUND COLD FRONT WILL REACH SOUTHEAST NEW
MEXICO SATURDAY AFTERNOON...WITH ONLY MODEST WESTWARD BULGING IN
THE TEETH OF A TURBULENT ZONAL FLOW ALOFT. ISOLATED SHOWERS
TOUCHED OFF IN THE DYNAMICS ALOFT AND HELPED BY THE FRONT AT THE
SURFACE WILL SPREAD TO THE NORTHEAST PLAINS SATURDAY EVENING.
DAYTIME RAIN AND SUMMIT SNOW SHOWERS OVER THE NORTHERN MOUNTAINS
BY DAY WILL CHANGE OVER TO SNOW SHOWERS OVER THE NORTHEAST
SATURDAY NIGHT. ACCUMULATIONS ARE RUNNING PRETTY MODEST THIS
ROUND...WITH A FEW INCHES POSSIBLE OVER THE NORTHERN SANGRE DE
CRISTO SUMMITS...AND OUT OVER RATON RIDGE AND JOHNSON MESA NEAR
THE COLORADO LINE. COOLER AIR MASS IN PLACE WILL KEEP EASTERN
TEMPERATURES 6 TO 12 DEGREES BELOW LATE MARCH NORMALS...WITH NEAR
NORMAL TEMPERATURES OFF TO THE WEST.

FOR SUNDAY...KICKER TROUGH WILL FINALLY ARRIVE SUNDAY AFTERNOON TO
START MOVING BROADER SYSTEM OFF TO THE EAST...AS SURFACE LOW SETS
UP FROM SOUTHERN WYOMING TO NORTHERN NEW MEXICO. ANOTHER
SOUTHBOUND COOL PUSH INTO THE EAST WILL BRING TEMPERATURES DOWN TO
THE 8 TO 15 DEGREE BELOW NORMAL RANGE...WITH TEMPERATURES
STRUGGLING TO STAY NEAR NORMAL IN THE WEST. AS SYSTEM CLEARS
OUT...SPOTTY SHOWER COVERAGE OVER THE NORTH AND NORTHEAST WILL
COME TO AN END WITH LITTLE ADDITIONAL SNOW ACCUMULATION AND MOST
OF THIS OVER THE SUMMITS NEAR THE COLORADO LINE...AND RAIN
ELSEWHERE. SUNDAY AFTERNOON SOUTHERLY BREEZES WILL WORK UP CLOSE
TO THE EAST SIDE OF THE SURFACE LOW...MOSTLY OVER THE NORTHEAST
PLAINS.

OUTLOOK...MONDAY THROUGH WEDNESDAY...WARMING TREND MONDAY LEVELING
OFF ABRUPTLY ON TUESDAY AND WEDNESDAY AS TEMPERATURES CYCLE
REASONABLY CLOSE TO LATE MARCH NORMALS...AS MONDAY RIDGE OVER NEW
MEXICO REMAINS IN PLACE THROUGH TUESDAY NIGHT AND COLD PUSH OUT OF
THE CENTRAL PLAINS INVADES THE EASTERN END OF THE STATE. WEST
COAST TROUGH WILL START SMEARING ACROSS NEW MEXICO ON WEDNESDAY.
SOME MOISTURE WILL SEEP INTO THE STATE TUESDAY NIGHT TO BRING A
FEW SPOTTY SHOWERS AND THUNDERSTORMS BROADLY TO THE STATE
WEDNESDAY...WITH SPOTTY SHOWER COVERAGE SHIFTING EAST WEDNESDAY
NIGHT. BIG WEDNESDAY STORY WILL ALSO BE SOUTHWEST WINDINESS...WITH
SPEEDS BUMPING AGAINST ADVISORY THRESHOLDS WEDNESDAY AFTERNOON
THIS FAR IN ADVANCE.

SHY

&&

.FIRE WEATHER...
STILL A DRY AND FAIRLY QUIET WX PATTERN OVER THE NEXT SEVERAL
DAYS...BUT WE WILL SEE SOMEWHAT MORE WIND MOST LOCALES TODAY THAN ON
WED. THIS ALONG WITH THE ULTRA LOW AFTN RH PROMPTED THE EARLIER
ISSUANCE OF A FIRE WX WATCH FOR ZONES 104 AND 108...WHICH WILL BE
UPGRADED TO A RED FLAG WARNING WITH THIS FCST PACKAGE. THE CRITICAL
AREA HAS NOT NOT CHANGED VERY MUCH IN POSITION...DURATION OR
COVERAGE SIZE...SO IT WAS DECIDED NOT TO EXPAND OR CONTRACT IT AT
THIS TIME. ABOVE NORMAL MIXING...INTENSE MID LEVEL DRY INTRUSION...
HAINES 5 VALUES AND ABOVE NORMAL TEMPS WORK TOGETHER TO PROVIDE GOOD
METEOROLOGICAL BACKING TO THE UPGRADE TO A WARNING. SMALL PORTIONS
OF ZONE 103 AND 107 CLIPPED BY THE CRITICAL CONDITIONS AS WELL...BUT
THE AFFECTED PORTIONS OF THOSE LATTER ZONES NOT LARGE ENOUGH AND
ALSO ARE MARGINAL ENOUGH TO KEEP OUT OF UPGRADED WARNING. GENERALLY
LESS WIND FOR FRI AND SAT BUT STILL ENOUGH SPRINGTIME BREEZES
COMBINED WITH LOW RH TO BRING ABOUT A SMALL PATCH OF CRITICAL
CONDITIONS IN FIRE WX ZONE 103 JUST AHEAD OF BACK DOOR FRONT FOR 1
TO NEARLY 3 HOURS FRI AFTN. ANY FASTER WESTWARD PUSH OF SAID FRONT
WILL ERODE AWAY ALL OR AT LEAST SOME OF THAT CRITICAL AREA. WILL NOT
ISSUE HIGHLIGHTS FOR THAT SMALL AREA JUST YET...BUT WILL CONTINUE TO
MONITOR SIZE AND DURATION OF THIS AREA THROUGH THE FORECAST MODEL
UPDATES THROUGH THE DAY AND TONIGHT. BACK DOOR COLD FRONT WILL RAISE
HUMIDITY ACROSS FAR NE PLAINS FRIDAY...ENLARGING SOME TO SOUTH AND
WEST AT NIGHT. OUT AHEAD OF THIS FRONT OVER NEXT 2 TO 3 DAYS MANY
LOCALES WILL EXPERIENCE SEVERAL HRS OF SINGLE DIGIT READINGS.

WESTERLY FLOW ALOFT STILL EXPECTED DURING THE WEEKEND. PERHAPS A
WEAK DRY LINE MAY DEVELOP ACROSS THE EAST AS SOME MOISTURE MAY EASE
IN FROM THE GULF AND HIGH PLAINS. PRECIP CHANCES FOR MEASURABLE
MOISTURE WILL BE NEGLIGIBLE. WEAK DISTURBANCE CAUGHT IN W TO NW FLOW
ALOFT MAY CLIP THE NORTHERN MTNS SUN TO SUN NIGHT...BUT AMOUNTS
STILL LOOK TO BE SUB WETTING. ANOTHER BACK DOOR COLD FRONT ACROSS
THE EAST MON/MON NIGHT...BUT THERE ARE SOME SIGNIFICANT MODEL TIMING
DIFFERENCES. DRY AND WARMER CONDITIONS WOULD CONTINUE ACROSS WESTERN
AND CENTRAL AREAS. VENTILATION SHOULD REMAIN REALLY GOOD WESTERN AND
CENTRAL AREAS BUT FLUCTUATE MORE ACROSS THE EAST DUE TO BACK DOOR
INTRUSIONS.

43

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ104-108.

&&
Hazardous weather outlook, Mar 20, 6:10 AM MDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 AM MDT THU MAR 20 2014

NMZ501>540-211200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
610 AM MDT THU MAR 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE NORTHEAST
AND EAST CENTRAL PLAINS...WHERE LOW HUMIDITIES COMBINED WITH STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

SHY

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.